MAUDE Adverse Event Report: STRYKER GMBH IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø11,0X480MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø11,0X480MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 02276110
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "i have just been contacted by the (b)(6) account and they have informed me that a bixcut reamer has snapped inside the patient.The coil part of the reamer uncoiled during use whilst using a guidewire, removed and x-rayed patient nothing remained in patient.".
 
Event or Problem Description
As reported : "i have just been contacted by the sath account and they have informed me that a bixcut reamer has snapped inside the patient.The coil part of the reamer uncoiled during use whilst using a guidewire, removed and x-rayed patient nothing remained in patient.Patient required longer anesthetic.A 30 minute delay was reported.".
 
Additional Manufacturer Narrative
Correction - please refer to b1 adverse event/product problem, d9 product available to stryker.The reported event could be confirmed since the device was returned for evaluation and matches the alleged event.The received device was visually inspected, and we can see clear breakage of the reamer head from the shaft at the welded section which terms to the application of the excessive torsional and axial load on the process.The breakage surfaces show the typically rough and cliffy structure of a ductile overload fracture.We can also see that the spiral shaft is open at various positions, indicating that the reamer was also used in a counterclockwise direction.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation based on the investigation the root cause can be establish as normal wear and tear as the device was manufactured in 2004 and over time wear and tear gradually diminishes a device's strength, leading to reduced performance and increased susceptibility to failure, which resulted in failure due to overload of force.If any further information is provided the complaint report will be updated.

Brand Name
IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø11,0X480MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19972531
Report Number0009610622-2024-00787
Device Sequence Number12852787
Product Code LXH
UDI-Device Identifier04546540145864
UDI-Public04546540145864
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K153345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number02276110
Device Lot NumberK600052
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2024
Supplement Date Received by Manufacturer09/12/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2004
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown